Page 2 of 6 FirstFirst 123456 LastLast
Results 11 to 20 of 59

Thread: I probably shouldn't be here...but if anyone can help me...

  1. #11
    Member
    Join Date
    Oct 2008
    Location
    Ottawa. Ontario, Canada
    Posts
    36
    Duramater: I took Lyrica only for a few weeks - months ago - it had no affect - and I must say after only a few weeks on that I called my Doctor asking if it was ok to quit..upon quitting it - I could not sleep for 4 nights.

    I take no other pills.

    Just went on Gabapentin September 24th...1 (100 mg) capsule twice daily for 3 days then...2 capsules twice daily...then I called the Dr. after a week saying it had no affect - only got through to his assistant/receptionist's voicemail...she replied a couple of days later saying the Dr. said to increase the dosage to 3 pills twice a day.

    I tried what you suggested. I couldn't do it. Severe pain in left leg.

  2. #12
    Have you been examined for multiple sclerosis? I have met several people that have the diease and have similar symptoms. Please don't think I am saying you have it but the spasticity does something to the nerve endings. My friend is actually numb all over. You can pinch him and he doesn't feel it. My husband has neuropathy and has tried Neurontin (gabapintin) and it doesn't touch it. His sypmptoms aren't numbness but burning and aching. Bless your heart, I know its hard not feeling well.

  3. #13
    Member
    Join Date
    Oct 2008
    Location
    Ottawa. Ontario, Canada
    Posts
    36
    Thank you bryantx2. I am not sure what I have been examined for...over 15 months..so many tests..no results.

    I would just like someone to tell me what tests to ask for now. It seems here in Canada if you don't push it nothing will happen..yet I find that hard to do ..as I am rather intimidated by professionals.

  4. #14
    You can call me Mary.

    Do you have access to a doctor of physical medicine there? Are you able to arrange some physiotherapy for yourself?

    I do not think there is much chance of MS going on. MRI of head will rule that out. I think if you could get an appt with a physio, you should ask to be examined for SI Joint Disfunction and Piraformis Syndrome. I would expect that as a result of your moving, you may have brought your Sacroiliac joint out of alignment probably now on both sides. As a result of that, perhaps your piraformis muscles have clamped down and balled up sitting directly in the sciatic notch where they may be clamping down and impinging the sciatic nerve.

    In theory this could give you all levels of neuropathy for no apparent or good reason. EMG (electromyography) would possibly show something and possibly not. I think MUCH of what you may be experiencing is really muscle related, with some neuro involvement, not because of a spinal issue but because there is muscle spasming impinging your nerves intermittenly.

    I am guessing you need to get some help with range of motion and stretching, and some alignment work. If you do this, that ability to do the bridge will return, and your pain will minimize. I am sure the pain you have is perpetuatiing more and more. Does it seem like any of this might help you ...do you think its work investigating? This is near imposible to guess over this medium.


    I do not think your headache was related.

    Best Wishes,
    1FineSpineRN

  5. #15
    Senior Member lynnifer's Avatar
    Join Date
    Aug 2002
    Location
    Windsor ON Canada
    Posts
    19,320
    Quote Originally Posted by FrozenGirl
    I would just like someone to tell me what tests to ask for now. It seems here in Canada if you don't push it nothing will happen..yet I find that hard to do ..as I am rather intimidated by professionals.
    Don't be intimidated ... it's YOUR health care system. You're in charge of your body ... they're only there to recommend. I understand what you're saying though ... the onus is on the patient.
    Roses are red. Tacos are enjoyable. Don't blame immigrants, because you're unemployable.

    T-11 Flaccid Paraplegic due to TM July 1985 @ age 12

  6. #16
    Member
    Join Date
    Oct 2008
    Location
    Ottawa. Ontario, Canada
    Posts
    36
    Duramater: If I knew how to reply with a quote I would but re "Does it seem like any of this might help you ...do you think its worth investigating?" ABSOLUTELY! Thank you.

    If I could ask another question - would long term SI Joint Disfunction and Piraformis Syndrome eventually cause nerve damage? The Neurologist indicated that my feet up to mid calf had nerve damage. There was no reflex reaction above my heels and I couldn't feel the pin tests until mid calf. I never experienced any numbness until this past August more than a year after all of this began. This leads me to believe that whatever I have is getting worse and causing damage now.

    I guess I am getting very anxious about this now and thought I would have been diagnosed a long time ago. I booked a rare trip last April out of the country and at the end of November I have to get on a plane for 6 hours - I just can't see this being pleasure if I can't remain stationary for any length of time and am fearing the whole thing now.

  7. #17
    First of all, I have no idea what you have or do not have...all I do know is that it is possible that nerve impingement can create nerve damage over time. The sooner you look into the possibility that this is mostly a musculoskeletal issue that may be causing a nerve impingement the faster you will be able to find relief. Chances are, since this has only been going on for 15 months and since there do not seem to be ANY other compelling medical opinions or diagnoses, hopefully you and your doctor will agree its worth a shot to treat your back for muscle strain, and possible SI misalignment.

    I am in the position to recommend one thing if your doctor says ok. Go arrange for a proper DEEP TISSUE massage and have them concentrate on your spinal column and gluteal muscles ( yes your butt), and hips. Take some ibuprofen before you go, if that medicine works well for you. This massage will hurt. Sorry but if I am correct about what has happened to you these 15 months the key is in how utterly locked up these muscles might be.

    PS. I have seen reflexes return as a result of proper treatment. I cannot say if yours will or won't. It might take some time.
    1FineSpineRN

  8. #18
    Member
    Join Date
    Oct 2008
    Location
    Ottawa. Ontario, Canada
    Posts
    36

    Thank you

    Thank you SO much for taking the time to reply to me with your advice. I will contact my Dr. on Monday about looking into these things as a possibility.

    And than you to everyone else who cared enough to reply to me.

    This is really a great site with great people.

  9. #19
    Member
    Join Date
    Oct 2008
    Location
    Ottawa. Ontario, Canada
    Posts
    36
    ooops...spelling...I meant THANK you to everyone else

  10. #20
    Member
    Join Date
    Oct 2008
    Location
    Ottawa. Ontario, Canada
    Posts
    36

    Here I am again...

    I went back to the neurologist today as he had said he wanted to talk to me about gabapentin not working (I called) and finding something that would. He was starting to recommend Lyrica when I informed him that I had tried it and it hadn't worked...he went back in the file and said ..oh yes...(wasn't him who gave me that - was my GP).

    The thing is...there was no further testing than a normal Neurologist would do on a first visit..the needle thing..the electrode thing...then medicate? I think I have nerve damage now because I have waited so long for someone to find out what is wrong with me. The source of all of this seems irrelevant to "professionals"..I am just given pills to treat neuropathy? I asked about physical therapy and deep tissue massage and he said anything like that would only be a temporary measure..and not worth my time.

    I asked if this could have all happened because of a B12 shortage I had which was discovered after I first went for all of this ( I basically stopped eating meat at age 3 - I do eat it but rarely). He said - no...that it was corrected now because of the monthly shots I get.

    The new med will be Apo-amitriptyline...I will gradually ease off the gabapentin and ease into this other one.

    I have low hopes. My left knee is swollen and I have trouble walking..both hips are sore I limp and 2 days ago I woke up with my right hand absolutely numb..a new occurence...I neer slept on that arm as I can only sleep on my left side...because the freezing sensation is less.

    I don't know...if all a Doctor's duty is - is to dispense pain pills (if so I could bea Doctor easliy) ...and not find the reason for the pain...I feel deep down inside (and I am not stupid) that it all came about from lifting heavy objects beyond my capacity..and something has gone very wrong...yet doctors have no time to find out why...and just dispense pills.

    SIGH

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •